Anyone here find Pizotifen made them feel incredibly low? I am pleased to say that I have been at around 90% most days for a number of months - with emotional stress and certain foods making me feel bad. I dont know how much I have to thank Pizotifen, but I have been taking it since April - I also found that I was getting better when treating another factor which was contributing.
However, I am now so very low in mood - I know Pizotifen blocks Serotonin receptors, but looking online there is a limited amount about the following that I have been experiencing.
melancholy that it worse in the morning
a deep mood that never really lifts
nothing much to look forward to, everything feels like a struggle
thinking of ending my relationship - everything my partner does stresses me out, cant stand for him to be near me (he says this is worse in last 4/5 months)
very short fuse and always feeling ready to snap.
I just want to know if anyone else experienced this or similar. I am naturally terrified to come off of it because we all know what MAV is like - but this feels horrible!
I have no idea really. I looked around and quickly I could only find one similar and that was on Mumsnet website. Wouldn’t be a surprise. All drugs have side effects and I noticed you came off Nortriptyline for similar reasons do maybe your system is more sensitive in that direction. Propranolol which is a betablocker can also cause depression in some people and apparently that’s far more likely in anybody who had had it previously. Pizotifen can cause aggression I read so maybe the reaction to your partner is a mild version of that. I am not probe to mood swings at all but sometimes I have felt bit down, usually first thing if at all and I suspect the PP of being the cause. Very hard to prove cause for any of these things though isn’t it. ‘unmotivated and sleepy’ could certainly be the Pizotifen.
Can’t offer much but sympathy really. Frustrating when meds work so well but the side effects can new problems. However in the current Covid times maybe all the ongoing bad news, general uncertainty, extended restrictions, just being penned in much more with your partner, are taking a big toll. Down first thing could be perfectly natural sign of the times we are living through. There’s not much to look forward to, most events have been cancelled. In our family there should have been four major family gatherings this year, Big Birthdays, one huge Anniversary etc. All scrapped long since… ‘Everything a struggle’, MAV can do that singlehanded. It’s wiped out a chunk of my life already. Only you know how bad you are feeling. Much of it may be a perfectly natural reaction to what’s currently happening in your life and the world in general. Only you can decide what’s what and once you have you can decide on your best next move. Meanwhile I would ‘prescribe’ some nice long walks preferably out in the countryside. That should get the feel good hormones kicking in to make you feel brighter. Get out and look for some Autumn colour.
@becs Hi! I have suffered with clinical depression for years. Long before I got the VM/BPPV diagnosis (week before last). Just in my experience and that may not be the same for everyone, I have had times where a medication that once worked beautifully quits working. Not sure why this happens, but it’s possible you may need to try another medication. If you do change, it might take a while to work or it may not work at all and you’ll have to try another one. Generally, it’s never a good idea to stop taking a medication cold turkey as it can cause a lot of problems. Consult with your GP and see what they can suggest. I hope things get better for you soon!
I’ve never been on Pizotifen, but I’ve tried many other meds (including several antidepressants). You may want to lower the dose a bit over time and see how things change for you now that you’re near 90%. However I’d be ready for a new medication in case your MAV symptoms get worse.
In general the symptoms you describe remind me of being on Verapamil. Very depressed… I hope you get some relief soon, I know how you feel.